Has anyone here had a serious Remicade reaction?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Shelliesv
Regular Member


Date Joined Apr 2009
Total Posts : 208
   Posted 5/14/2009 4:02 AM (GMT -6)   
I'm sitting in the hospital and panicking. They have run every test imaginable and I don't have any answers yet!

If anyone here has had a serious reaction, please let me know what it was and how it was treated.

My current symptoms are lung pain (poss pleurisy), fevers over 101, and night sweats.

Any info. you can share is greatly appreciated!
37 year old mom of 2.

Diagnosed with Ulcerative Proctitis 1995 (24 years old) / Ulcerative Colitis in 2000 (29 years old)
In remission for 4 years from 2005 - 3/2009 with colazol maintenance only.

Hospitalized for flare 3/23/09 - 3/25/09. Hospitalized 2nd time for same flare 4/17 - 4/22

Current Meds: Remicade, Apriso 4/day, Prednisone 10mg per day, Rowasa Enemas 2/day, Culturelle

Had 1st Remicade infusion in the hospital 4/22/09, 2nd infusion 5/7/09 (I think the first infusion put me in remission!)


hana24
Regular Member


Date Joined Dec 2007
Total Posts : 354
   Posted 5/14/2009 10:40 AM (GMT -6)   
Is it possible you have drug induced Lupus? I think that can be in your lungs. Did they decided if you have sepis?
Jessica 27/F
Remicade
Apriso/4 pills
Citalopram 20 MG
Align


Shelliesv
Regular Member


Date Joined Apr 2009
Total Posts : 208
   Posted 5/14/2009 4:14 PM (GMT -6)   
I've not heard of Lupus, I think they ruled out sepsis. Right now I've been told I have pleurisy and its because of the Remicade. I will look up lupus to see what that is and the symptoms. Thanks!
37 year old mom of 2.

Diagnosed with Ulcerative Proctitis 1995 (24 years old) / Ulcerative Colitis in 2000 (29 years old)
In remission for 4 years from 2005 - 3/2009 with colazol maintenance only.

Hospitalized for flare 3/23/09 - 3/25/09. Hospitalized 2nd time for same flare 4/17 - 4/22

Current Meds: Remicade, Apriso 4/day, Prednisone 10mg per day, Rowasa Enemas 2/day, Culturelle

Had 1st Remicade infusion in the hospital 4/22/09, 2nd infusion 5/7/09 (I think the first infusion put me in remission!)


Sweetie31105
Veteran Member


Date Joined Aug 2008
Total Posts : 903
   Posted 5/14/2009 4:36 PM (GMT -6)   
I've had a HORRIBLE reaction to Remicade. But it's nowhere related to yours. I almost went into anaphalyctic shock when I was given Remicade. I had back pain, I would have to run to the bathroom and go #2, and it would just be blood. It's been 2 years since my last infusion, so I really don't remember much else. Just that it was SERIOUS.
27 year old, Married, Female.
Diagnosed with UC since March 2007

Taking Humira and Imuran since May 2007 (Currently in remission since May 2007)
Taken off Imuran 1/15/09
Only taking Humira.

Can't take Asacol, Allergic to Remicade


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 5/14/2009 4:58 PM (GMT -6)   
I haven't had negative reactions to Remi, but that is certainly possible with any medication we take. If the med is infused directly into our circulatory system, any such reaction will usually happen faster and stronger.

Sorry you're having an adverse reaction, and I hope it's reversed and you're back to normal soon.
Judy
 
Moderate to severe left-sided UC diagnosed 2001.
Flared for 5 years, finally in remission with Remicade since March 2006.
Avascular necrosis in both shoulders is my "forever" gift from steroids.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. 
"My life is an ongoing medical adventure"
 
.


AnnaG
Regular Member


Date Joined Apr 2008
Total Posts : 191
   Posted 5/15/2009 1:18 AM (GMT -6)   
The most common side effects of infliximab are upper respiratory tract infections, weakness and fever.
Side effects such as fever and chills may occur during or shortly after administration. These reactions could indicate an allergy to the drug. They are more common among patients who develop antibodies to infliximab
Serious infections have been reported with other drugs that block TNF- alpha, and infections have been reported during treatment with infliximab.
Before starting infliximab, persons are recommended to have tuberculosis skin testing (PPD tests for TB), because of reports of reactivation of tuberculosis in patients taking infliximab.
wishing you a speedy recovey

bookworm21
Veteran Member


Date Joined Mar 2008
Total Posts : 1766
   Posted 5/15/2009 6:37 AM (GMT -6)   
Make sure your doctor has checked your blood to see how your ANA levels are. If it's too high, it could be an indication of lupus.
 
I hope you have a speedy recovery!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, April 20, 2018 4:59 AM (GMT -6)
There are a total of 2,953,527 posts in 324,014 threads.
View Active Threads


Who's Online
This forum has 162084 registered members. Please welcome our newest member, Marjidoll.
324 Guest(s), 4 Registered Member(s) are currently online.  Details
Marjidoll, OriolCarol, Crazyick, straydog